Alert archive / Missouri / Freeze Warnings in 2016
Freeze Warning 1, NWS Springfield, MO
NWS Springfield, MO issued this freeze warning at Mar 18, 2016, 9:57 AM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; 21 counties in Missouri. It took effect at Mar 19, 2016, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2016, 9:57 AM CDT (14:57 UTC)
- In effect from
- Mar 19, 2016, 1:00 AM CDT
- Expired
- Mar 19, 2016, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
All 24 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, McDonald County, MO, Morgan County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 40 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2575 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
723 WWUS73 KSGF 181457 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 957 AM CDT FRI MAR 18 2016 ...BELOW FREEZING TEMPERATURES EXPECTED OVERNIGHT... KSZ073-097-101-MOZ055-056-066>069-077>081-088>091-093>095-101>103- 191400- /O.NEW.KSGF.FZ.W.0001.160319T0600Z-160319T1400Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY- CAMDEN-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE-GREENE- WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE- INCLUDING THE CITIES OF...FORT SCOTT...PAWNEE STATION... CHICOPEE...LONE OAK...PITTSBURG...BAXTER SPRINGS...LOWELL... RIVERTON...COLUMBUS...NEUTRAL...SHERWIN...STIPPVILLE...WARSAW... WHITAKERVILLE...COLE CAMP...CROCKERVILLE...MORA...EDMONSON... LINCOLN...VERSAILLES...ROCKY MOUNT...STOVER...LAURIE...NEVADA... TIFFIN...APPLETON CITY...JOHNSON CITY...WEAUBLEAU...HERMITAGE... QUINCY...WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON... DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS...KENOMA...LAMAR... CEDAR SPRINGS...EL DORADO SPRINGS...FILLEY...ARNICA... CAPLINGER MILLS...STOCKTON...BOLIVAR...BUFFALO...CHARITY... FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...LEBANON... JOPLIN...CARTHAGE...GREENFIELD...LOCKWOOD...MEINERT... SPRINGFIELD...MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE... NEOSHO...AURORA...MOUNT VERNON...MARIONVILLE...NIXA... CHRISTIAN CENTER...OZARK...SELMORE...ANDERSON...NOEL...GOODMAN... SOUTH WEST CITY...PINEVILLE...ROCKY COMFORT...MONETT...MADRY... CASSVILLE...KIMBERLING CITY...CRANE...ELSEY...INDIAN POINT... SILVER DOLLAR CITY 957 AM CDT FRI MAR 18 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY. * TEMPERATURE...LOW TEMPERATURES LATE TONIGHT AND EARLY SATURDAY MORNING WILL RANGE FROM 26 TO 31 DEGREES GENERALLY ALONG AND WEST OF A VERSAILLES TO LEBANON TO OZARK TO CASSVILLE LINE. THIS WILL INCLUDE MULTIPLE HOURS OF BELOW FREEZING TEMPERATURES. SUB-FREEZING TEMPERATURES WILL AGAIN BE POSSIBLE BOTH SATURDAY NIGHT AND SUNDAY NIGHT. * IMPACTS...THE SUB-FREEZING TEMPERATURES WILL DAMAGE OR KILL SENSITIVE VEGETATION AND CROPS IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SCHAUMANN
3 follow-up statements
384 WWUS73 KSGF 182122 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO ISSUED BY NATIONAL WEATHER SERVICE ST LOUIS MO 422 PM CDT FRI MAR 18 2016 ...BELOW FREEZING TEMPERATURES EXPECTED OVERNIGHT... KSZ073-097-101-MOZ055-056-066>069-077>081-088>091-093>095-101>103- 190530- /O.CON.KSGF.FZ.W.0001.160319T0600Z-160319T1400Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY- CAMDEN-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE-GREENE- WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE- INCLUDING THE CITIES OF...FORT SCOTT...PAWNEE STATION... CHICOPEE...LONE OAK...PITTSBURG...BAXTER SPRINGS...LOWELL... RIVERTON...COLUMBUS...NEUTRAL...SHERWIN...STIPPVILLE...WARSAW... WHITAKERVILLE...COLE CAMP...CROCKERVILLE...MORA...EDMONSON... LINCOLN...VERSAILLES...ROCKY MOUNT...STOVER...LAURIE...NEVADA... TIFFIN...APPLETON CITY...JOHNSON CITY...WEAUBLEAU...HERMITAGE... QUINCY...WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON... DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS...KENOMA...LAMAR... CEDAR SPRINGS...EL DORADO SPRINGS...FILLEY...ARNICA... CAPLINGER MILLS...STOCKTON...BOLIVAR...BUFFALO...CHARITY... FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...LEBANON... JOPLIN...CARTHAGE...GREENFIELD...LOCKWOOD...MEINERT... SPRINGFIELD...MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE... NEOSHO...AURORA...MOUNT VERNON...MARIONVILLE...NIXA... CHRISTIAN CENTER...OZARK...SELMORE...ANDERSON...NOEL...GOODMAN... SOUTH WEST CITY...PINEVILLE...ROCKY COMFORT...MONETT...MADRY... CASSVILLE...KIMBERLING CITY...CRANE...ELSEY...INDIAN POINT... SILVER DOLLAR CITY 422 PM CDT FRI MAR 18 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * TEMPERATURE...LOW TEMPERATURES LATE TONIGHT AND EARLY SATURDAY MORNING WILL RANGE FROM 26 TO 31 DEGREES GENERALLY ALONG AND WEST OF A VERSAILLES TO LEBANON TO OZARK TO CASSVILLE LINE. THIS WILL INCLUDE MULTIPLE HOURS OF BELOW FREEZING TEMPERATURES. SUB-FREEZING TEMPERATURES WILL AGAIN BE POSSIBLE BOTH SATURDAY NIGHT AND SUNDAY NIGHT. * IMPACTS...THE SUB-FREEZING TEMPERATURES WILL DAMAGE OR KILL SENSITIVE VEGETATION AND CROPS IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WFO SGF
771 WWUS73 KSGF 190900 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 400 AM CDT SAT MAR 19 2016 ...BELOW FREEZING TEMPERATURES DURING THE OVERNIGHT AND EARLY MORNING HOURS THROUGH MONDAY MORNING... KSZ073-097-101-MOZ055-056-066>069-077>081-088>091-093>095-101>103- 191700- /O.NEW.KSGF.FZ.W.0002.160320T0500Z-160320T1400Z/ /O.NEW.KSGF.FZ.A.0001.160321T0600Z-160321T1400Z/ /O.CON.KSGF.FZ.W.0001.000000T0000Z-160319T1400Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY- CAMDEN-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE-GREENE- WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE- INCLUDING THE CITIES OF...FORT SCOTT...PAWNEE STATION... CHICOPEE...LONE OAK...PITTSBURG...BAXTER SPRINGS...LOWELL... RIVERTON...COLUMBUS...NEUTRAL...SHERWIN...STIPPVILLE...WARSAW... WHITAKERVILLE...COLE CAMP...CROCKERVILLE...MORA...EDMONSON... LINCOLN...VERSAILLES...ROCKY MOUNT...STOVER...LAURIE...NEVADA... TIFFIN...APPLETON CITY...JOHNSON CITY...WEAUBLEAU...HERMITAGE... QUINCY...WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON... DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS...KENOMA...LAMAR... CEDAR SPRINGS...EL DORADO SPRINGS...FILLEY...ARNICA... CAPLINGER MILLS...STOCKTON...BOLIVAR...BUFFALO...CHARITY... FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...LEBANON... JOPLIN...CARTHAGE...GREENFIELD...LOCKWOOD...MEINERT... SPRINGFIELD...MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE... NEOSHO...AURORA...MOUNT VERNON...MARIONVILLE...NIXA... CHRISTIAN CENTER...OZARK...SELMORE...ANDERSON...NOEL...GOODMAN... SOUTH WEST CITY...PINEVILLE...ROCKY COMFORT...MONETT...MADRY... CASSVILLE...KIMBERLING CITY...CRANE...ELSEY...INDIAN POINT... SILVER DOLLAR CITY 400 AM CDT SAT MAR 19 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY... ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. * TEMPERATURE...TEMPERATURES WILL CONTINUE DROP INTO THE LOWER 30S EARLY THIS MORNING GENERALLY ALONG AND WEST OF A VERSAILLES TO LEBANON TO OZARK TO CASSVILLE LINE. TEMPERATURES ARE EXPECTED TO DROP INTO THE 26 TO 32 DEGREE RANGE TONIGHT INTO EARLY SUNDAY MORNING AND AGAIN SUNDAY NIGHT INTO EARLY MORNING MORNING. THIS INCLUDES SEVERAL HOURS OF BELOW FREEZING TEMPERATURES. * IMPACTS...THE SUB-FREEZING TEMPERATURES WILL DAMAGE OR KILL SENSITIVE VEGETATION AND CROPS IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MOZ057-058-070-071-082-083-092-096>098-104>106-191700- /O.NEW.KSGF.FZ.W.0002.160320T0500Z-160320T1400Z/ /O.NEW.KSGF.FZ.A.0001.160321T0600Z-160321T1400Z/ MILLER-MARIES-PULASKI-PHELPS-TEXAS-DENT-WRIGHT-DOUGLAS-HOWELL- SHANNON-TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...AURORA SPRINGS...ELDON...LAKE OZARK... VICHY...FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE... ROLLA...PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING... BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...SALEM...DAWSON... GRAFF...MOUNTAIN GROVE...DUNCAN...MANSFIELD...VANZANT...AVA... GOODHOPE...ROME...SQUIRES...DOGWOOD...POMONA...POTTERSVILLE... SILOAM SPRINGS...SOUTH FORK...WEST PLAINS...WHITE CHURCH... TERESITA...WINONA...BIRCH TREE...MONTIER...BRANSON...HOLLISTER... KIRBYVILLE...EDGEWATER BEACH...FORSYTH...OZARK BEACH... POWERSITE...WASOLA...THAYER...ALTON...COUCH...GREER... THOMASVILLE...WILDERNESS 400 AM CDT SAT MAR 19 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY... ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. * TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE 26 TO 32 DEGREE RANGE TONIGHT INTO EARLY SUNDAY MORNING AND AGAIN SUNDAY NIGHT INTO EARLY MORNING MORNING. THIS INCLUDES SEVERAL HOURS OF BELOW FREEZING TEMPERATURES. * IMPACTS...THE SUB-FREEZING TEMPERATURES WILL DAMAGE OR KILL SENSITIVE VEGETATION AND CROPS IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WISE
358 WWUS73 KSGF 191358 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 858 AM CDT SAT MAR 19 2016 ...BELOW FREEZING TEMPERATURES DURING THE OVERNIGHT AND EARLY MORNING HOURS THROUGH MONDAY MORNING... KSZ073-097-101-MOZ055-056-066>069-077>081-088>091-093>095-101>103- 192200- /O.EXP.KSGF.FZ.W.0001.000000T0000Z-160319T1400Z/ /O.CON.KSGF.FZ.W.0002.160320T0500Z-160320T1400Z/ /O.CON.KSGF.FZ.A.0001.160321T0600Z-160321T1400Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY- CAMDEN-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE-GREENE- WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE- INCLUDING THE CITIES OF...FORT SCOTT...PAWNEE STATION... CHICOPEE...LONE OAK...PITTSBURG...BAXTER SPRINGS...LOWELL... RIVERTON...COLUMBUS...NEUTRAL...SHERWIN...STIPPVILLE...WARSAW... WHITAKERVILLE...COLE CAMP...CROCKERVILLE...MORA...EDMONSON... LINCOLN...VERSAILLES...ROCKY MOUNT...STOVER...LAURIE...NEVADA... TIFFIN...APPLETON CITY...JOHNSON CITY...WEAUBLEAU...HERMITAGE... QUINCY...WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON... DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS...KENOMA...LAMAR... CEDAR SPRINGS...EL DORADO SPRINGS...FILLEY...ARNICA... CAPLINGER MILLS...STOCKTON...BOLIVAR...BUFFALO...CHARITY... FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...LEBANON... JOPLIN...CARTHAGE...GREENFIELD...LOCKWOOD...MEINERT... SPRINGFIELD...MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE... NEOSHO...AURORA...MOUNT VERNON...MARIONVILLE...NIXA... CHRISTIAN CENTER...OZARK...SELMORE...ANDERSON...NOEL...GOODMAN... SOUTH WEST CITY...PINEVILLE...ROCKY COMFORT...MONETT...MADRY... CASSVILLE...KIMBERLING CITY...CRANE...ELSEY...INDIAN POINT... SILVER DOLLAR CITY 858 AM CDT SAT MAR 19 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... * TEMPERATURE...TEMPERATURES WILL CONTINUE DROP INTO THE LOWER 30S EARLY THIS MORNING GENERALLY ALONG AND WEST OF A VERSAILLES TO LEBANON TO OZARK TO CASSVILLE LINE. TEMPERATURES ARE EXPECTED TO DROP INTO THE 26 TO 32 DEGREE RANGE TONIGHT INTO EARLY SUNDAY MORNING AND AGAIN SUNDAY NIGHT INTO EARLY MORNING MORNING. THIS INCLUDES SEVERAL HOURS OF BELOW FREEZING TEMPERATURES. * IMPACTS...THE SUB-FREEZING TEMPERATURES WILL DAMAGE OR KILL SENSITIVE VEGETATION AND CROPS IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MOZ057-058-070-071-082-083-092-096>098-104>106-192200- /O.CON.KSGF.FZ.W.0002.160320T0500Z-160320T1400Z/ /O.CON.KSGF.FZ.A.0001.160321T0600Z-160321T1400Z/ MILLER-MARIES-PULASKI-PHELPS-TEXAS-DENT-WRIGHT-DOUGLAS-HOWELL- SHANNON-TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...AURORA SPRINGS...ELDON...LAKE OZARK... VICHY...FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE... ROLLA...PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING... BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...SALEM...DAWSON... GRAFF...MOUNTAIN GROVE...DUNCAN...MANSFIELD...VANZANT...AVA... GOODHOPE...ROME...SQUIRES...DOGWOOD...POMONA...POTTERSVILLE... SILOAM SPRINGS...SOUTH FORK...WEST PLAINS...WHITE CHURCH... TERESITA...WINONA...BIRCH TREE...MONTIER...BRANSON...HOLLISTER... KIRBYVILLE...EDGEWATER BEACH...FORSYTH...OZARK BEACH... POWERSITE...WASOLA...THAYER...ALTON...COUCH...GREER... THOMASVILLE...WILDERNESS 858 AM CDT SAT MAR 19 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... * TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE 26 TO 32 DEGREE RANGE TONIGHT INTO EARLY SUNDAY MORNING AND AGAIN SUNDAY NIGHT INTO EARLY MORNING MORNING. THIS INCLUDES SEVERAL HOURS OF BELOW FREEZING TEMPERATURES. * IMPACTS...THE SUB-FREEZING TEMPERATURES WILL DAMAGE OR KILL SENSITIVE VEGETATION AND CROPS IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GRIFFIN
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Mar 18, 6:14 AM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Mar 18, 6:14 AM CDT, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Springfield MO 614 AM CDT FRI MAR 18 2016 .SHORT TERM...(Today and Sunday night) Issued at 345 AM CDT Fri Mar 18 2016 An upper level trough is currently spreading east across the Plains early this morning. The trough will continue to spread to the east and close off into a low across Iowa/northern Missouri on Saturday. The low will then spread southeast through the region on Sunday. As the trough spreads east today rain will begin to develop later this morning from west to east. There will be some dry air that will have to be overcome before any rain reaches the ground but there will be enough lift to overcome the dry air. The rain will not be overly heavy but given significant lift, widespread light rainfall is expected this afternoon into early this evening, then will end from west to east tonight. Rainfall amounts will generally be a tenth of an inch to around one quarter of an inch. The upper level trough will result in height falls and cooler temperatures aloft spreading south into the area. Highs this afternoon will range from the middle 40s across west central Kansas to the middle 50s across southeastern Kansas. This evening into tonight colder temperatures will start to spread into the area and some light snow may mix in with the rain at times before the precipitation ends from west to east. Given the light nature of the precipitation and warm ground temperatures no snow accumulations are expected. The precipitation will end from west to east tonight. Colder temperatures will spread into the area into the weekend. Lows tonight, Saturday and Sunday nights are expected to fall into the upper 20s to the lower 30s each night. Highs will only warm into the middle to upper 40s on both Saturday and Sunday. Cloudy conditions will be possible this weekend with the upper level low over the region, especially over central Missouri, but no additional precipitation is expected after tonight for this weekend. Given the colder conditions this will increase the potential for freezing temperatures each night/morning from tonight through Sunday night. There should be enough clouds and wind to prevent a widespread hard freeze across much of the area tonight, though portions of southeastern Kansas and west central Missouri may start to clear late tonight. Freezing temperatures should be more widespread on Saturday and Sunday nights, but there will still be some clouds and wind as the upper level low moves southeast across the region. .LONG TERM...(Monday through Thursday) Issued at 345 AM CDT Fri Mar 18 2016 As the low moves off to the east early next week upper level ridging will begin to spread back over the area resulting in a warming trend. Highs on Monday will warm into the upper 50s to middle 60s with upper 60s to middle 70s expected on both Tuesday and Wednesday. Gusty southwesterly winds, especially across southeastern Kansas and western Missouri, can be expected Monday through Wednesday as the warm temperatures advect back into the region. An upper level trough will then spread across the plains and through the region late next week and bring rain and thunderstorms chances to the area. There are differences in the middle range models on the exact timing and track of the system. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 612 AM CDT Fri Mar 18 2016 An upper level shortwave will begin to push into the area today. Cloud bases will continue to lower throughout the day as the lower levels start to become saturated. By late morning or midday, we should start to see some rainfall across the area. Will gradually see MVFR and possibly IFR conditions by mid to late afternoon into th evening, but should see clearing late tonight. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Lindenberg
Hazardous weather outlook, Mar 18, 4:18 AM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 418 AM CDT FRI MAR 18 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190930- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 418 AM CDT FRI MAR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TO EXTREME FREEZE RISK. DISCUSSION... TEMPERATURES ARE EXPECTED TO FALL NEAR TO BELOW FREEZING ACROSS MUCH OF THE AREA TONIGHT INTO EARLY SATURDAY MORNING. A HARD FREEZING WILL BE POSSIBLE MAINLY ACROSS SOUTHEASTERN KANSAS AND WESTERN MISSOURI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE COLD CONDITIONS WILL REMAIN OVER THE AREA THROUGH THE WEEKEND AS A HARD FREEZE WILL BE POSSIBLE AGAIN ON BOTH SATURDAY AND SUNDAY NIGHTS. GUSTY WINDS AND LOW AFTERNOON HUMIDITY ARE EXPECTED SATURDAY AND MONDAY WITH A SOMEWHAT ELEVATED FIRE DANGER. THUNDERSTORMS WILL BE POSSIBLE LATE NEXT WEEK AS AN UPPER LEVEL SYSTEM TRACKS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) WISE
Nearby
Freeze Warnings in Missouri, 2016Freeze Warnings in Kansas, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.